Had a liquid facelift 4 hours ago using radiesse in my cheeks I now have huge lumps on my cheeks, will they go away? (Photos)

Doctor Answers 9

Radiesse and swelling

This is highly unusual reaction as it looks either swollen or overcorrected- namely too much product in the one area. Radiesse on label provides a 1 to 1 correction, but stimulates collagen over time. Please see your injector for more advice, as we do not know how much product was placed, your background history (do you bruise easily, your medical history - are you on blood thinners), nor do we know the exact location of product. Massage and ice for now, contact your injector immediately for advice. All the best, Dr Davin Lim. Brisbane, Australia. 

Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

Radiesse liquid face lift - now huge cheek lumps

Thank you for asking about your Radisse 'liquid face lift.'

  • Please contact the person who injected you about your concerns and return to see them tomorrow.
  • It looks as though all the filler was injected in the same area. 
  • If so, this is not standard technique.
  • Radiesses cannot be dissolved -
  • It is essential that the look be corrected with massage of the Radiesse as soon as possible.

Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Had a liquid facelift 4 hours ago using radiesse in my cheeks I now have huge lumps on my cheeks, will they go away?

Thanks for the question, thanks for including the photos, and sorry that you are having these problems.  We always recommend that you have these injections performed in an office of a board certified dermatologist or plastic surgeon – we know the most about how best to use the products that were injected into your face.  Hopefully, most of what you see now is swelling and it will subside in a few days – ice may help. If it does not, you will need to go back to your injector to find out what other options exist to minimize these lumps – which will include massage for now – Radiesse does not have a medicine to use to reverse things, so we need to do other things to reduce the swelling.  See an expert and see what can be done.

Michael Gold, MD
Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Radiesse Injection and Pain -- Seek an Expert

This looks like a significant amount of product was placed on your zygomatic bone.  This is likely some swelling and inflammation.  If this is not better in 1-2 weeks then I suggest speaking to your physician.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews


you could have swelling or it could be bruising or filler causing your lumps. I would encourage you to go back and see your injector tomorrow.  If you were my patient and had issues or questions then I would want to know. In fact our cosmetic coordinator tries to call all treated patients the day after a treatment with filler.  Stay skintastic. 

Sandra M. Johnson, MD
Fort Smith Dermatologist
5.0 out of 5 stars 5 reviews

Swelling after injections

Thank you for your question.Radiesse can be used to increase the fullness in the cheeks, by doing this some people believe it helps to create the illusion of a lift in the lower face. In reality all it is doing is plumping the cheeks, it does not lift the lower face at all. A "liquid facelift" does not actually lift anything.  In the area where the product is injected you will experience some bruising and swelling or even lumps. As the swelling comes down the area will feel smoother and not as "lumpy". Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 53 reviews

Liquid Facelift

There is no such thing as "liquid facelift" This is using fillers to enhance some aspects of the face. There might be some swelling after fillers are injected. You need to wait till all the swelling is gone and re-evaluate.The sagging of the face with age is not corrected by a "liquid facelift" it is a term used by those who do not feel comfortable doing a facelift

Samir Shureih, MD
Baltimore Plastic Surgeon
5.0 out of 5 stars 6 reviews


Dear katyloo:  Some of this swelling will subside and then you hopefully will be very pleased with your correction.  Having said that, I know we all lead very busy lives with important things to do every day, and try to correct volume deficits in such a way that patients can go about their business immediately, even if it means staging a procedure in more than one session or using smaller amounts and having top-ups in 6 months rather than a year.  You can discuss this with your dermatologist or plastic surgeon.  In the meantime, cold compresses for ten to 20 minutes three to five times a day may help the swelling to recede more quickly. You can also take arnica with bromelain (a potent dose works much better, see below) and eat lots of pineapple, which has bromelain.  All the best,   Dr. Clark

Sheryl D. Clark, MD
New York Dermatologist
5.0 out of 5 stars 7 reviews

Don't worry...

Thank you for your question. Absolutely the bumps will subside. Give Radiesse approximately 1 week to spread and soften. You will have beautiful results. If the bumps do not subside within the next 2 weeks, I highly recommend you consult with your injector. Take care and good luck.

Reuel Aspacio, MD, FAAD
Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.